Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 22, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 24, 2025, 9:03 PM MDT for Teller County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2025, 9:03 PM MDT (03:03 UTC)
- Expired
- May 24, 2025, 9:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Teller County, CO
The radar
The Pueblo radar (KPUX), 103 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:14 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 3.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5468 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WUUS55 KPUB 250303
SVRPUB
COC119-250330-
/O.NEW.KPUB.SV.W.0022.250525T0303Z-250525T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
903 PM MDT Sat May 24 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
West central Teller County in central Colorado...
* Until 930 PM MDT.
* At 903 PM MDT, a severe thunderstorm was located near Florissant,
or 28 miles west of Colorado Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
west central Teller County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 10517 3882 10516 3884 10533 3889 10533
TIME...MOT...LOC 0303Z 258DEG 12KT 3887 10535
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Simcoe2 follow-up statements
947
WWUS55 KPUB 250315
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
915 PM MDT Sat May 24 2025
COC119-250330-
/O.CON.KPUB.SV.W.0022.000000T0000Z-250525T0330Z/
Teller CO-
915 PM MDT Sat May 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR WEST CENTRAL TELLER COUNTY...
At 914 PM MDT, a severe thunderstorm was located near Florissant, or
25 miles west of Colorado Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Teller County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 10517 3882 10516 3884 10527 3891 10528
TIME...MOT...LOC 0314Z 258DEG 12KT 3888 10530
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Simcoe447 WWUS55 KPUB 250326 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 926 PM MDT Sat May 24 2025 COC119-250335- /O.EXP.KPUB.SV.W.0022.000000T0000Z-250525T0330Z/ Teller CO- 926 PM MDT Sat May 24 2025 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TELLER COUNTY WILL EXPIRE AT 930 PM MDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, small hail and gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for central Colorado. && LAT...LON 3895 10517 3882 10516 3884 10527 3891 10528 TIME...MOT...LOC 0325Z 258DEG 12KT 3889 10526 $$ Simcoe
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:54 PM MDT, 9 minutes earlier. Its key messages:
- Strong to severe thunderstorms possible through this evening for the Pikes Peak region, and potentially again tomorrow confined to the southeast mountains and adjacent valleys/portions of the I-25 corridor.
- Scattered to numerous showers and thunderstorms again on Monday, though severe threat looks lower.
- Active weather continues Tuesday through Saturday with daily chances for afternoon and evening showers and thunderstorms.
- Temperatures will begin to warm from mid to late week, back into the 80s by Friday and Saturday.
Area forecast discussion, May 24, 8:54 PM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 854 PM MDT Sat May 24 2025 .KEY MESSAGES... - Strong to severe thunderstorms possible through this evening for the Pikes Peak region, and potentially again tomorrow confined to the southeast mountains and adjacent valleys/portions of the I-25 corridor. - Scattered to numerous showers and thunderstorms again on Monday, though severe threat looks lower. - Active weather continues Tuesday through Saturday with daily chances for afternoon and evening showers and thunderstorms. - Temperatures will begin to warm from mid to late week, back into the 80s by Friday and Saturday. && .UPDATE... Issued at 850 PM MDT Sat May 24 2025 Severe weather continues across portions of the plains this evening, with activity regenerating over the Palmer Divide affecting Teller and El Paso counties. This prompted the extension of Severe Thunderstorm Watch 318 until 10 PM. In addition, latest hi-res models are holding onto tracking storms east-southeast through the remainder of the night, clipping Kiowa County. Therefore, Severe Thunderstorm Watch 320 has been issued for portions of the CO eastern plains, including Kiowa County, through 4 AM, with the main threats being large hail and strong winds. && .SHORT TERM /THROUGH SUNDAY/... Issued at 218 PM MDT Sat May 24 2025 Easterly upslope flow has advected 50 dew points westward into the eastern slopes of the southeast mountains and plains, with breaks in the clouds and sufficient heating yielding mixed layer CAPE up to 1500 J/kg across the Pikes Peak region as of 19z. CAMs and SSCRAM have been progressively showing higher probabilities for one or two strong to severe storms over Teller and El Paso counties where deep layer shears are running 40-50 kts. Severe thunderstorms look likely, though majority of the models play the highest probabilities along the northern Teller and Northern El Paso county line. Given strong southeast upslope flow gusting to 25 kts and surface temperatures in the 70s, think lift is conceptually sufficient to break through the remainder of the cap across El Paso and eastern Teller counties. Straight line hodographs suggest splitting supercell storm modes, however, any deviant southeasterly storm motions, which could tap richer theta-e air feeding into this region could enhance low level hodograph curvatures. So isolated tornadoes are very much plausible. Otherwise, hail up to 2 inches in diameter (or a slightly larger) and wind gusts up to 65 mph will be the more dominant risks into the evening. Severe thunderstorm watch 318 has already been issued and continues through 8 PM. Will also need to watch locations to the south, including eastern Fremont and Pueblo counties closely, though these areas look to stay more capped. Farther east across the plains, the airmass gets progressively more capped with a lower 80 degree convective temperature required to break through. With lack of a strong shortwave, strong to severe thunderstorms look even less likely to occur east of the I-25 corridor counties, unless we can get sufficient forcing from a low level jet later tonight. For now, this looks more like a broad overrunning case as the upper trough approaches tonight. Stratus will redevelop and spread westward across the plains into the lower eastern slopes of the mountains with widespread showers and drizzle developing after midnight. Farther east, there could be sufficient overrunning to release some elevated CAPE and produce some embedded convective elements/thunder. Will allow pops to increase overnight across the plains as NBM suggest but will cap most areas in the scattered category. Tomorrow looks cooler with clouds more likely to persist across the southeast mountains and plains through Sunday. Where they do clear along the eastern mountains and adjacent valleys, CAPE of up to 1500 J/kg and deep layer shears of 50+ kts may support one or two strong to severe storms. Think the risk area will be in a narrow ribbon over the southeast mountains and adjacent lower elevations with locations like the Wet Mountain Valley and Fremont county having the greatest severe thunderstorm potential. Large hail and damaging winds look like the primary risks for now. Once storms move eastward into the plains, storm strengths should decrease as they encounter cooler, more stable air. High temperatures on Sunday will stay in the low to mid 60s across the plains. For the western areas it will continue dry and breezy for the western mountains and interior valleys through the 24 hour period. There may be a better chance for showers and thunderstorms across northern portions of the San Luis Valley and Chaffee and Lake counties on Sunday as some low level moisture penetrates westward. Temperatures will cool off a couple degrees as the upper trough approaches out west. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Issued at 218 PM MDT Sat May 24 2025 Upslope on the plains deepens again Sunday night, reinforced by outflows from nrn Colorado evening convection. Expect widespread low clouds/drizzle/showers along and east of the mountains through the night as a result, with perhaps an isolated thunderstorm possible on the plains where some weak elevated instability develops. Overall, best forcing for precip looks mostly north of the area, with grids showing a rather high pop/low qpf set-up across the eastern mountains and plains. Upper trough drifts eastward through Colorado on Monday, leading to moderate instability(CAPE 500-1000 J/KG)/steep lapse rates with cold pool aloft, but less in the way of shear (0-6km shear around 30 kts) as stronger low/mid level flow is pushed south and east of the area. As a result, storm coverage Monday afternoon/evening will increase across the region, especially mountains and I-25 corridor where instability will be greatest, lesser chances over the far sern plains where persistent low clouds and cool temps will limit storm strength/coverage. Sounding profile hints at storms on Monday potentially producing large amounts of small hail, with lack of shear/modest instability tending to limit hail size. Upper forcing weakens Tue with brief short wave ridge developing across Colorado behind departing trough. Still plenty of moisture and instability left-over across the area in the afternoon however, and expect scattered showers/thunderstorms initially developing over the mountains, then drifting across lower elevations by late day. Severe storms not expected, but some small hail and local downpours likely. Unsettled weather persists through the rest of the week into the next weekend, as weak western U.S. upper trough drifts toward the region and moisture remains in place, and expect afternoon/evening thunderstorms each day. Temps will eventually warm back toward seasonal levels as mid level temps warm slightly, though any significant early summer heat looks to hold off at least another weak. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 532 PM MDT Sat May 24 2025 At KALS, VFR the next 24 hrs. Low risk of a vcsh after 17z Sun, but chance is too low to include in the taf at this point. Gusty sw winds will gradually diminish this evening, then return after 18z Sun, gusting 20-25 kts. At KCOS, low risk of a tsra 01z-06z, as activity along the Palmer Divide eventually pushes south. After 06z, IFR cigs/vis with -dz/fg develop, continuing until 16z-18z Sun. Cigs then slowly improve to MVFR during Sun afternoon, with a prob30 for showers after 21z. At KPUB, very low risk (10-20 percent) of a tsra this evening, too low to include in the taf at this point, but will monitor radar trends for any local development. After 05z-07z IFR cigs/vis with -dz/fg develop, continuing until 16z-18z Sun, then slowly improving to MVFR Sun afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...MOORE SHORT TERM...GARBEROGLIO LONG TERM...PETERSEN AVIATION...PETERSEN
Hazardous weather outlook, May 24, 1:16 PM MDT, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 116 PM MDT Sat May 24 2025 COZ058>089-093>099-251930- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 116 PM MDT Sat May 24 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will be possible this afternoon and evening, mainly along the Palmer Divide and eastern mountains, as well as the eastern plains north of Highway 50. Some storms may become strong to severe, with the best chances of severe storms over El Paso and Teller Counties. Stronger storms will be capable of producing hail up to 2 inches in diameter, gusty outflow winds to 60 mph, and frequent lightning. An isolated tornado is possible, especially across northern and eastern El Paso County. .DAYS TWO THROUGH SEVEN...Sunday through Friday Daily afternoon and evening showers and thunderstorms will be possible Sunday through Friday. Storms will initiate over the higher terrain, and track south and east across the Plains during the evening. A few storms could be strong to severe on Sunday with large hail and damaging winds possible, especially over and near the southeast mountains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 31/31
In the hours before
Local storm report, May 24, 4:20 PM MDT, 4 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
420 PM MDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Hail Palmer Lake 39.12N 104.91W
05/24/2025 M1.25 Inch El Paso CO CO-OP Observer
&&Local storm report, May 24, 5:31 PM MDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
531 PM MDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Hail 4 NE Peyton 39.07N 104.42W
05/24/2025 E1.25 Inch El Paso CO Public
&&Local storm report, May 24, 5:50 PM MDT, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
550 PM MDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Hail 5 N Peyton 39.11N 104.48W
05/24/2025 M1.00 Inch El Paso CO NWS Employee
&&Local storm report, May 24, 6:30 PM MDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
630 PM MDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Hail 2 NNE Monument 39.13N 104.86W
05/24/2025 M1.00 Inch El Paso CO Trained Spotter
0408 PM Hail Palmer Lake 39.12N 104.91W
05/24/2025 M1.25 Inch El Paso CO CO-OP Observer
0520 PM Hail 5 N Peyton 39.11N 104.48W
05/24/2025 M1.00 Inch El Paso CO NWS Employee
0525 PM Hail 4 NE Peyton 39.07N 104.42W
05/24/2025 E1.25 Inch El Paso CO Public
&&Special weather statement, May 24, 7:30 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
730 PM MDT Sat May 24 2025
COZ085-250200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
730 PM MDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EL PASO COUNTY
THROUGH 800 PM MDT...
At 730 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fountain, or 13 miles south of Colorado Springs, moving northeast at
30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fountain, Security-Widefield, and Colorado Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central Colorado.
&&
LAT...LON 3858 10481 3864 10487 3881 10460 3867 10448
TIME...MOT...LOC 0130Z 240DEG 24KT 3864 10476
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SimcoeSpecial weather statement, May 24, 8:55 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
855 PM MDT Sat May 24 2025
COZ081-250330-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
855 PM MDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL TELLER COUNTY
THROUGH 930 PM MDT...
At 855 PM MDT, Doppler radar was tracking a strong thunderstorm near
Florissant, or 27 miles west of Colorado Springs, moving east at 5
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central Teller
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central Colorado.
&&
LAT...LON 3893 10523 3881 10524 3883 10533 3887 10533
3890 10532
TIME...MOT...LOC 0255Z 266DEG 6KT 3886 10534
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SimcoeThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:30 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| May 24, 8:55 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| May 24, 9:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.